[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.166.22. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1982

Lithium Carbonate ToxicityAcneform Eruption and Other Manifestations

Author Affiliations

From the Department of Medicine, Division of Dermatology, University of California at Los Angeles, San Fernando Valley Program, Veterans Administration Medical Center, Sepulveda, Calif.

Arch Dermatol. 1982;118(4):246-248. doi:10.1001/archderm.1982.01650160036019
Abstract

• Manifestations of lithium carbonate toxicity include acneform eruptions, sinus node dysfunction, hyperparathyroidism, hypothyroidism, thyrotoxicosis, extrapyramidal side effects, and renal toxicity, which may present as nephrogenous diabetes insipidus. This report concerns a patient with a toxic reaction to lithium carbonate. The patient initially had acneform lesions, hypoglycemia, hypothyroidism, and nephrogenous diabetes insipidus. Features of lithium carbonate-induced acneform eruptions are emphasized. Renal toxicity from a lithium carbonate overdose is common, and the hazards of prescribing potentially nephrotoxic drugs to such a patient are stressed.

(Arch Dermatol 1982;118:246-248)

×